MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012453-15
Medical Device Problem Codes Failure to Fold (1255); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the proximal right coronary artery (rca).A stent was implanted in the rca and the 4.0x15 mm nc trek was used for post dilatation; however, there was resistance when removing the stylet/protective sheath.The balloon was not prepped (air aspiration) outside the anatomy prior to use and the contrast mix was normal saline.The nc trek balloon was inflated once during the procedure, to 12 atmospheres (atm) for 9 seconds.Negative pressure was held for 2 seconds.The tip of the balloon was wrinkled and the balloon was stuck in the stent.After repeated attempts, the balloon was able to be removed independently, but there was rewrap issues and the balloon was corkscrewed.After the procedure the balloon was inflated again to 12 atm for 4 seconds to see if it would work.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported failure to fold, twisted balloon and difficulty removing the stylet/mandrel from the device could not be confirmed.The reported difficulty removing the protective sheath could not be replicated in a testing environment because the protective sheath was not returned for analysis.The reported difficulty removing the device from the stent could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the device was not prepped outside of the patient anatomy.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use specifies: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.In this case, it is unknown if the violation of the ifu caused or contributed to the reported complaint.Additionally, it was reported that the contrast mix used in the procedure was normal saline.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global instructions for use specifies that the contrast is 60% contrast medium diluted 1:1 with normal saline.In this case, since only normal saline was used and is less contrast concentration than the required percentage, it is unknown if the ifu violation caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported complaints.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18240151
Report Number2024168-2023-13259
Device Sequence Number3201572
Product Code LOX
UDI-Device Identifier08717648152078
UDI-Public08717648152078
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number1012453-15
Device Lot Number30525G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown